×

zbMATH — the first resource for mathematics

Application of simplest equations of Bernoulli and Riccati kind for obtaining exact traveling-wave solutions for a class of PDEs with polynomial nonlinearity. (English) Zbl 1222.35062
Summary: We search for traveling-wave solutions of equations of the form \[ \sum_{p=1}^{N_1}\alpha_p\frac{\partial^pQ}{\partial t^p}+ \sum_{q=1}^{N_2}\beta_q\frac{\partial^qQ}{\partial x^q}+ \sum_{m=1}^M\mu_mQ^m=0 \] where \(\alpha_p\), \(\beta_q\) and \(\mu_m\) are parameters. We obtain such solutions by the method of the simplest equation for the cases when the simplest equation is the equation of Bernoulli or the equation of Riccati. We modify the methodology of the simplest equation of Kudryashov as follows. Kudryashov uses the first step of the test for the Painlevé property in order to determine the size of the solution of the studied PDE. We divide the PDEs under consideration into two parts: part A, which contains the derivatives, and part B, which contains the rest of the equation. The application of the ansatz or the extended ansatz of Kudryashov transforms part A and part B into two polynomials. We balance the highest powers of the polynomials for the parts A and B and thus obtain a balance equation which depends on the kind of the simplest equation used. The balance equations are connected to nonlinear algebraic systems of relationships among the parameters of the equations and the parameters of the solution. On the basis of these systems, we obtain numerous solutions of the class of equations considered.

MSC:
35G05 Linear higher-order PDEs
35C07 Traveling wave solutions
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Gardner, C.S.; Greene, J.M.; Kruskal, M.D.; Miura, R.R., Method for solving Korteweg- de Vries equation, Phys. rev. lett., 19, 1095-1097, (1967) · Zbl 1061.35520
[2] Ablowitz, M.J.; Kaup, D.J.; Newell, A.C., Nonlinear evolution equations of physical significance, Phys. rev. lett., 31, 125-127, (1973) · Zbl 1243.35143
[3] Ablowitz, M.J.; Kaup, D.J.; Newell, A.C.; Segur, H., Inverse scattering transform - Fourier analysis for nonlinear problems, Studies in applied mathematics, 53, 249-315, (1974) · Zbl 0408.35068
[4] Hirota, R., Exact solution of Korteweg-de Vries equation for multiple collisions of solitons, Phys. rev. lett., 27, 1192-1194, (1971) · Zbl 1168.35423
[5] Weiss, J.; Tabor, M.; Carnevale, G., The painleve property for partial differential equations, J. math. phys., 24, 522-526, (1983) · Zbl 0514.35083
[6] Conte, R.; Musette, M., Painleve analysis and backlund transformation in the Kuramoto - Sivashinsky equation, J. phys A: math. gen., 22, 169-177, (1989) · Zbl 0687.35087
[7] Kudryashov, N.A., Exact solutions of the generalized Kuramoto - Sivashinsky equation, Phys. lett. A, 147, 287-291, (1990)
[8] Fan, E.G., Extended tanh-function method and its application to nonlinear equations, Phys. lett. A, 277, 212-218, (2000) · Zbl 1167.35331
[9] Fan, E.G., An algebraic method for finding a series of exact solutions to integrable and nonintegrable nonlinear evolution equations, J. phys. A: math. gen., 36, 7009-7026, (2003) · Zbl 1167.35324
[10] Yan, Z.Y., New explicit travelling wave solutions for two new integrable coupled nonlinear evolution equations, Phys. lett. A, 292, 100-106, (2001) · Zbl 1092.35524
[11] Lou, S., Symmetry analysis and exact solutions of the 2+1 - dimensional sine - Gordon system, J. math. phys., 41, 6509-6524, (2000) · Zbl 0976.35067
[12] Martinov, N.; Vitanov, N., On some solutions of the two - dimensional sine-Gordon equation, J. phys. A: math. gen., 25, L419-L426, (1992) · Zbl 0800.35039
[13] Martinov, N.; Vitanov, N., Running wave solutions of the two-dimensional sine - Gordon equation, J. phys. A: math. gen., 25, 2609-3613, (1992) · Zbl 0756.35082
[14] Wazwaz, A.M., The tanh method: exact solutions of the sine - Gordon and the sh-Gordon equations, Applied mathematics and computation, 167, 1196-1210, (2005) · Zbl 1082.65585
[15] Martinov, N.; Vitanov, N., New class of running-wave solutions of the 2+1-dimensional sine-Gordon equation, J. phys. A: math. gen., 27, 4611-4618, (1994) · Zbl 0846.35120
[16] Vitanov, N.K., On traveling waves and double - periodic structures in two - dimensional sine - Gordon systems, J. phys. A: math. gen., 29, 5195-5207, (1996) · Zbl 0898.35087
[17] Clarkson, P.A.; Mansfield, E.L.; Milne, A.E., Symmetries and exact solutions of a (2+1)-dimensional sine - Gordon system, Phil. trans. roy. soc. London A, 354, 1807-1835, (1996) · Zbl 0862.35104
[18] Vitanov, N.K.; Martinov, N.K., On the solitary waves in the sine-Gordon model of the two-dimensional Josephson junction, Z. phys. B, 100, 129-135, (1996)
[19] Vitanov, N.K., Breather and soliton wave families for the sine - Gordon equation, Proc. roy. soc. London A, 454, 2409-2423, (1998) · Zbl 0917.35124
[20] Radha, R.; Lakshamanan, M., The (2+1) - dimensional sine - Gordon equation; integrability and localized solutions, J. phys A: math. gen., 29, 1551-1562, (1996) · Zbl 0914.35118
[21] Nakamura, A., Exact cylindrical soliton solutions of the sine - Gordon equation, the sinh - Gordon equation and the periodic Toda equation, J. phys. society Japan, 57, 3309-3322, (1988)
[22] Martinov, N.; Vitanov, N., On the correspondence between the self-consistent 2D Poisson-Boltzmann structures and the sine-Gordon waves, J. phys A: math. gen., 25, L51-L56, (1992) · Zbl 0753.35085
[23] Martinov, N.K.; Vitanov, N.K., On the self - consistent thermal equilibrium structures in two - dimensional negative temperature systems, Canadian journal of physics, 72, 618-624, (1994)
[24] Wazwaz, A.M., Exact solutions for the generalized sine - Gordon and sinh-Gordon equation, Chaos solitons & fractals, 28, 127-135, (2006) · Zbl 1088.35544
[25] Kudryashov, N.A., Simplest equation method to look for exact solutions of nonlinear differential equations, Chaos solitons & fractals, 24, 1217-1231, (2005) · Zbl 1069.35018
[26] Fisher, R.A., The wave of advance of advantageous gene, Ann. eugenics, 7, 355-369, (1937)
[27] Kolmogorov, A.; Petrovskii, I.; Piskunov, N., A study of the diffusion equation with increasing in the amount of substance, and its application to a biological problem, Bull. Moscow university, math. mech., 1, 1-26, (1937)
[28] Ablowitz, M.J.; Zeppetela, A., Explicit solutions of Fisher equation for a specifical wave speed, Bull. math. biol., 41, 835-840, (1979) · Zbl 0423.35079
[29] Dimitrova, Z.I.; Vitanov, N.K., Influence of adaptation on the nonlinear dynamics of a system of competing populations, Phys. lett. A, 272, 368-380, (2000) · Zbl 1115.92316
[30] Dimitrova, Z.I.; Vitanov, N.K., Dynamical consequences of adaptation of growth rates in a system of three competing populations, J. phys. A: math. gen., 34, 7459-7473, (2001) · Zbl 0989.92024
[31] Dimitrova, Z.I.; Vitanov, N.K., Adaptation and its impact on the dynamics of a system of three competing populations, Physica A, 300, 91-115, (2001) · Zbl 0993.92036
[32] Dimitrova, Z.I.; Vitanov, N.K., Chaotic pairwise competition, Theoretical population biology, 66, 1-12, (2004) · Zbl 1110.92047
[33] Vitanov, N.K.; Dimitrova, Z.I.; Kantz, H., On the trap of extinction and its elimination, Phys. lett. A, 349, 350-355, (2006)
[34] Vitanov, N.K.; Jordanov, I.P.; Dimitrova, Z.I., On nonlinear dynamics of interacting populations: coupled kink waves in a system of two populations, Commun. nonlinear sci. numer. simulat., 14, 2379-2388, (2009) · Zbl 1221.35422
[35] Wang, X.Y., Exact and explicit wave solutions for the generalized Fisher equation, Phys. lett. A, 131, 277-279, (1988)
[36] Kudryashov, N.A., Exact solitary waves of the Fisher equation, Phys. lett. A, 342, 99-106, (2005) · Zbl 1222.35054
[37] Panchev, S.; Spassova, T.; Vitanov, N.K., Analytical and numerical investigation of two families of Lorenz-like dynamical systems, Chaos solitons & fractals, 33, 1658-1671, (2007) · Zbl 1130.37018
[38] Panchev, S.; Vitanov, N.K., Mathematical models of intergroup conflicts, Comptes rendus de l’academie bulgare des sciences, 61, 993-1002, (2008)
[39] Kudryashov, N.A.; Loguinova, N.B., Be careful with the exp - function method, Commun. nonlinear sci. numer. simulat., 14, 1881-1890, (2009) · Zbl 1221.35344
[40] Kudryashov, N.A., Seven common errors in finding exact solutions of nonlinear differential equations, Commun. nonlinear sci. numer. simulat., 14, 3507-3529, (2009) · Zbl 1221.35342
[41] Kudryashov, N.A.; Loguinova, N.B., Extended simplest equation method for nonlinear differential equations, Commun. nonlinear sci. numer. simulat., 14, 3507-3529, (2009) · Zbl 1221.35342
[42] Scot, A.C., The electrophysics of a nerve fiber, Rev. mod. phys., 47, 487-533, (1975)
[43] Scott, A.C., Nonlinear science, Emergence and dynamics of coherent structures, (1999), Oxford University Press
[44] Schlögl, F., Chemical reaction models for non-equilibrium phase transitions, Z. phys. B, 253, 147-161, (1972)
[45] Remoissenet, M., Waves called solitons, (1993), Springer Berlin
[46] Kudryashov, N.A.; Demina, M.V., Polygons of differential equations for finding exact solutions, Chaos, solitons & fractals, 33, 1480-1496, (2007) · Zbl 1133.35084
[47] Hone, A.N.W., Painleve tests, singularity structure and integrability, Lect. notes phys., 767, 245-277, (2009) · Zbl 1215.37043
[48] Malfliet, W., Solitary wave solutions of nonlinear wave equations, Am. J. phys., 60, 650-654, (1992) · Zbl 1219.35246
[49] Wazwaz, A.M., The tanh method for traveling wave solutions of nonlinear equations, Applied mathematics and computation, 154, 713-723, (2004) · Zbl 1054.65106
[50] Broadbridge, P.; Bradshaw, B.H.; Fulford, G.R.; Aldis, G.K., Huxley and Fisher equations for gene propagation, Anziam j., 44, 11-20, (2002) · Zbl 1043.35041
[51] Efimova, O.Yu.; Kudryashov, N.A., Exact solutions of the Burgers - Huxley equation, J. appl. math. mech., 68, 413-420, (2004) · Zbl 1092.35084
[52] Ma, W.X.; Fuchssteiner, B., Explicit and exact solutions to a Kolmogorov - Petrovskii - piskunov equation, Int. J. nonl. dyn., 31, 329-338, (1996) · Zbl 0863.35106
[53] Kawahara, T.; Tanaka, M., Interactions of travelling fronts: an exact solution of a nonlinear diffusion equation, Phys. lett A., 97, 311-314, (1983)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.